Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 13, 2013, 3:05 PM MST. It took effect at Jan 14, 2013, 11:00 AM MST. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2013, 3:05 PM MST (22:05 UTC)
- In effect from
- Jan 14, 2013, 11:00 AM MST
- Expired
- Jan 18, 2013, 9:21 PM MST
- In force
- 4 days
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 13, 2:58 PM MST, 7 minutes earlier.
Area forecast discussion, Jan 13, 2:58 PM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 258 PM MST Sun Jan 13 2013 .DISCUSSION... Tonight through Tuesday...A cold northerly flow aloft continues over the area. Embedded shortwave energy within this flow will continue to bring periods of light snow with minor accumulations expected. Pressure falls will intensify along the lee slopes of the Rockies Monday afternoon and allow westerly winds to strengthen and become gusty. Have upgraded the high wind watch for the Rocky Mountain Front to a high wind warning Monday afternoon through Tuesday evening. Warm advection from the downsloping winds will override the retreating cold airmass Monday night into Tuesday resulting in areas of accumulating snow and blowing snow. Snow amounts appear to not be significant at this time, however the situation will be monitored for any possible highlights. Temperatures will warm during the next couple of days with Tuesday readings likely to reach the low 40s. Cold air will be slower to erode from the valleys of southwest Montana. Emanuel Tuesday night through Sunday...The general upper level pattern changes little through the period with a highly amplified upper level ridge along the west coast and an upper low/polar vortex situated near Hudson Bay. This will maintain a dry NW flow aloft over the region with little or no precipitation expected over most of the forecast area through Friday night. A strong pressure gradient across the Rockies will produce windy conditions across much of north central MT through Friday with strong wind potential continuing through Wednesday morning along the Rocky Mtn Front. Warming aloft and downslope winds will allow temperatures to warm above seasonal averages over north central MT with winds keeping overnight lows relatively mild there as well. SW MT valleys will see slower warming through the period due to cold air pooled in the valleys and strengthening inversions thanks to the warming aloft. Medium range models continue to fluctuate slightly with the position of the upper ridge and polar vortex this weekend which creates a large difference at the surface with the ECMWF and some GFS model members bringing a cold surface high south with a farther west trajectory that would bring colder air and a slight chance for snow as far west as the north central MT plains, while other model runs/members keep the cold airmass on a more eastern trajectory, having little impact on the area. Have sided closer to the ECMWF solution, which has been a little more consistent run to run than the GFS, however confidence at this point is rather low. Hoenisch && .AVIATION... Updated 1740z. Area will remain under a somewhat unsettled north to northwest flow aloft through tonight with weak embedded disturbances bringing periods of light snow or flurries at times through this evening. VFR conditions will generally prevail with periods of MVFR to IFR CIGS/VIS in light snow showers. Mountain tops will be obscured with greater mountain obscuration in and near snow showers. Nutter/Hoenisch && .PRELIMINARY POINT TEMPS/POPS... GTF 6 23 21 41 / 10 20 60 10 CTB 3 23 19 40 / 10 20 40 10 HLN 0 18 14 30 / 10 20 50 10 BZN -9 14 8 29 / 10 10 50 20 WEY -20 5 -7 18 / 10 20 50 30 DLN -8 16 7 31 / 10 10 30 10 HVR -2 24 20 39 / 30 20 60 10 LWT 3 22 19 40 / 20 10 60 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING from 11 AM Monday to 11 PM MST Tuesday Northern Rocky Mountain Front...Southern Rocky Mountain Front. && SHORT TERM... LONG TERM... AVIATION... weather.gov/greatfalls
Hazardous weather outlook, Jan 13, 4:07 AM MST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 407 AM MST SUN JAN 13 2013 MTZ009-048-141200- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 407 AM MST SUN JAN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG AND GUSTY WINDS COULD ARE EXPECTED TO DEVELOP ALONG THE ROCKY MOUNTAIN FRONT MONDAY AFTERNOON THROUGH WEDNESDAY MORNING CAUSING AREAS OF BLOWING SNOW AND DANGEROUS TRAVEL CONDITIONS. A HIGH WIND WATCH HAS BEEN ISSUED. STRONG AND GUSTY WINDS ARE ALSO POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ010>013-044>047-049>051-141200- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- 407 AM MST SUN JAN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WEATHER SYSTEM WILL PUSH THROUGH NORTH CENTRAL MONTANA MONDAY AFTERNOON THROUGH TUESDAY BRINGING A GOOD LIKELIHOOD OF SNOW ALONG WITH INCREASING WEST WINDS. THE WINDS COMBINED WITH FRESH SNOW WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW FOR MINOR TO MODERATE TRAVEL IMPACTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-014-015-052>055-141200- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 407 AM MST SUN JAN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:20 AM MST | High Wind Watch | TFX | 12 hr |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.